Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 3:58 PM CDT for Jefferson County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 3:58 PM CDT (20:58 UTC)
- Expired
- Apr 7, 2000, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:20 PM CDT | Hail 1.75 | Mt Vernon, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 072102 SVRPAH ILC081-072145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 445 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF WOODLAWN...OR ABOUT 4 MILES SOUTHEAST OF NASHVILLE...MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... WOODLAWN MOUNT VERNON BLUFORD STRONG WINDS 60 MPH OR GREATER AND HAIL 3/4 INCH OR LARGER SIZE ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED TO ACT QUICKLY SHOULD ONE BE SIGHTED...OR A WARNING BE ISSUED. L LAT...LON 3833 8961 3816 8873 3848 8872 3860 8930 DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 7 2000 AM SOUNDING DATA AND ETA FORECAST SOUNDINGS REVEAL A DESTABILIZING ATMOSPHERE OVER FA DURING 18Z-00Z FRAME TODAY...BUT ONLY MARGINALLY SO. SOME PARAMETERS ON THIS RUN OF ETA NOT AS IMPRESSIVE AS LAST EITHER...H7-H5 LAPSE RATES HAVE DECREASED TO BELOW 7C/KM...AND MORE UNIDIRECTIONAL WIND FIELD HAS RESULTED IN LOWER HELICITIES. STILL CAPES ARE IN MID GRAND RANGE...LIS SUB ZERO...KS AOA 30...SWEAT AROUND 300...AND TTS NR/ABOVE 50. 12Z ETA RUN IS CONSISTENT IN DEVELOPING 45 KT LLJ BY 00Z TODAY...BUT ITS DISPLACED FURTHER E-WARD THIS RUN. STILL ANTICIPATE SURFACE LOW TO EJECT OUT OF PLAINS AND RACE NORTHEAST ACROSS MID MS VALLEY. NOSE OF 100+KT H3 JET WL DRIVE UPPER TROF IN ITS BACKSIDE AND DEEPEN SURFACE LOW AS IT MOVES INTO IL/IN...THOUGH DEEPENING IS NOT AS PRONOUNCED AS YDAYS RUNS. RESULT IS TRAILING SURFACE BOUNDARY THAT IS MORE PARALLEL TO UPPER FLOW AND WIND FIELD THAT IS LESS DIRECTIONALLY SHEARED. BELIEVE DEVELOPMENT OF STORMS WL BE LATE IN PM/EXTENDING INTO EVENING...WITH UNCERTAINTY AS TO HOW FAR EAST DEVELOPMENT WL BEGIN. MODELS STILL SOUP MRH FIELDS UP JUST TO OUR EAST...SO WL LIKELY MAINTAIN HIGHEST POPS ERN ZONES. WL MAINTAIN MONITOR UP THRU PRESS TIME ON FINE TUNING AND ANY WATCH RELATED INFO. APPEARS PARAMETERS IN OUR FA SHOW MAIN THREAT WOULD BE POSSIBLE SQUALL LINE/STRAIGHT LINE WIND EVENT WITH FAVORABLE WET BULB ZERO HEIGHTS ALSO INDICATING HAIL THREAT. AFTER FROPA EARLY TONIGHT TIGHT WAKE GRADIENT SETS UP AND USHERS IN WINDY AND COLDER CONDITIONS. WL HIT WINDS HARD BUT NOT HEADLINE UNTIL SVR WX THREAT MINIMIZES. CHANGE-OVER TO -SN STILL POSSIBLE NRN ZONES BEFORE ENDING SAT. WL FOCUS MOST ENERGY ON 1ST 36 HRS OF ZFP WITH ONLY MINOR TWEEKS ANTICIPATED THEREAFTER. .PAH...NONE. DH
In the hours before
Special weather statement, Apr 7, 12:50 PM CDT, 3 hours 8 minutes before
ILZ076>078-081>088-INZ081-085-MOZ076-086-087-071830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT FRI APR 7 2000 AT 1250 PM CDT...DOPPLER RADAR SHOWED A BROKEN LINE OF THUNDERSTORMS STRETCHING FROM NEAR PRINCETON INDIANA TO MCLEANSBORO AND WEST FRANKFORT ILLINOIS. ANOTHER CLUSTER OF THUNDERSTORMS WAS APPROACHING PERRYVILLE MISSOURI. AS THESE STORMS PROCEED EAST- NORTHEAST AT 40 MPH...THE STRONGEST STORMS WILL AFFECT SUCH COMMUNITIES AS PERRYVILLE MISSOURI AND MURPHYSBORO ILLINOIS THROUGH 130 PM. IN THE STRONGEST STORMS...EXPECT HAIL UP TO ONE-HALF INCH IN DIAMETER...FREQUENT LIGHTNING...AND WINDS UP TO 45 MPH. PRESLEY
Special weather statement, Apr 7, 2:00 PM CDT, 1 hour 58 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>008-010-011-013>016- 018>021-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 7 2000 TORNADO WATCH NUMBER 159 REMAINS IN EFFECT UNTIL 800 PM CDT (800 PM EST) FOR ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND MUCH OF WESTERN KENTUCKY. IN SOUTHERN ILLINOIS...THE WATCH INCLUDES THE FOLLOWING COUNTIES... ALEXANDER...EDWARDS...FRANKLIN...GALLATIN...HAMILTON...HARDIN... JACKSON...JEFFERSON...JOHNSON...MASSAC...PERRY...POPE...PULASKI... SALINE...UNION...WABASH...WAYNE...WHITE...AND WILLIAMSON. IN SOUTHWEST INDIANA...THE WATCH INCLUDES THESE COUNTIES... GIBSON...PIKE...POSEY...SPENCER...VANDERBURGH...AND WARRICK. AND IN WESTERN KENTUCKY...THESE COUNTIES ARE COVERED BY THE WATCH... BALLARD...CALDWELL...CARLISLE...CRITTENDEN...DAVIESS...FULTON... GRAVES...HENDERSON...HICKMAN...HOPKINS...LIVINGSTON...LYON... MARSHALL...MCCRACKEN...MCLEAN...MUHLENBERG...UNION...AND WEBSTER. LATEST WEATHER MAPS SHOWED LOW PRESSURE OVER CENTRAL ILLINOIS WITH A STRONG COLD FRONT STRETCHING SOUTHWEST FROM THE LOW ACROSS MISSOURI INTO WESTERN ARKANSAS AND EASTERN OKLAHOMA. AS THIS FRONT SWEEPS EAST ACROSS THE MISSISSIPPI AND OHIO RIVERS THIS EVENING...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AHEAD OF THE LINE...ISOLATED THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING ROTATION. IN THIS TORNADO WATCH AREA... ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. PRESkLEY
Special weather statement, Apr 7, 2:30 PM CDT, 1 hour 28 minutes before
MOZ076-086-087-100-107>112-114-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT FRI APR 7 2000 SEVERE THUNDERSTORM WATCH NUMBER 160 REMAINS IN EFFECT UNTIL 800 PM CDT FOR ALL OF SOUTHEAST MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... BOLLINGER...BUTLER...CAPE GIRARDEAU...CARTER...MISSISSIPPI...NEW MADRID...PERRY...RIPLEY...SCOTT...STODDARD...AND WAYNE. LATEST WEATHER MAPS SHOWED LOW PRESSURE OVER CENTRAL ILLINOIS WITH A STRONG COLD FRONT STRETCHING SOUTHWEST FROM THE LOW ACROSS MISSOURI INTO WESTERN ARKANSAS AND EASTERN OKLAHOMA. AS THIS FRONT SWEEPS EAST ACROSS THE MISSISSIPPI AND OHIO RIVERS THIS EVENING...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REMEMBER THAT SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL 3/4 INCH OR GREATER AND/OR WINDS IN EXCESS OF 57 MPH. PRESLEY
Local storm report, Apr 7, 3:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1017 AM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM FROHNA MO 1.75 INCH HAIL
04/07/99 PERRY REPORTED BY MEDIA.
0123 PM 3 W MURPHYSBORO IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0145 PM MAKANDA IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY EMERGENCY
MANAGEMENT.
0145 PM 4 S CARBONDALE IL 1.75 INCH HAIL
04/07/99 JACKSON
0151 PM 2 S CARBONDALE IL .75 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0201 PM 7 W MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 3/4 INCH
HAIL IN CAMBRIA.
0218 PM MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 50 MPH
WIND GUST IN MARION AND
LOCALIZED STREET
FLOODING.
0239 PM GALATIA IL .88 INCH HAIL
04/07/99 SALINE REPORTED BY STORM
p SPOTTER.Local storm report, Apr 7, 3:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO ISSUANCE TIME
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM FROHNA MO 1.75 INCH HAIL
04/07/99 PERRY REPORTED BY MEDIA.
0123 PM 3 W MURPHYSBORO IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0145 PM MAKANDA IL .88 INCH HAIL
04/07/99 JACKSON REPORTED BY EMERGENCY
MANAGEMENT.
0145 PM 4 S CARBONDALE IL 1.75 INCH HAIL
04/07/99 JACKSON
0151 PM 2 S CARBONDALE IL .75 INCH HAIL
04/07/99 JACKSON REPORTED BY STORM
SPOTTER.
0201 PM 7 W MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 3/4 INCH
HAIL IN CAMBRIA.
0218 PM MARION IL 1 INCH HAIL
04/07/99 WILLIAMSON REPORTED BY STORM
SPOTTER. ALSO 50 MPH
WIND GUST IN MARION AND
LOCALIZED STREET
FLOODING.
0239 PM GALATIA IL .88 INCH HAIL
04/07/99 SALINE REPORTED BY STORM
SPOTTER.
YORKSpecial weather statement, Apr 7, 3:40 PM CDT, 18 minutes before
ILZ075>078-080>084-INZ081-082-MOZ076-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT FRI APR 7 2000 AT 340 PM CDT (340 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 53 MILES NORTHEAST OF PETERSBURG INDIANA TO 3 MILES EAST OF DIX ILLINOIS TO 70 MILES WEST OF PERRYVILLE MISSOURI...MOVING EAST AT 40 MPH. THE INDIVIDUAL STORMS WITHIN THE LINE WERE MOVING RAPIDLY TO THE NORTHEAST. THROUGH 5 PM...THIS LINE OF STORMS WILL AFFECT COMMUNITIES ALONG AND NORTHWEST OF A LINE FROM PRINCETON AND PETERSBURG INDIANA...TO MCLEANSBORO...BENTON...AND AVA ILLINOIS...TO PERRYVILLE MISSOURI. OUTSIDE OF ANY SEVERE STORMS...STRONG WINDS 40 TO 55 MPH AND SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER ARE LIKELY. REMAIN INDOORS UNTIL THE ACTIVITY HAS PASSED. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND MUCH OF NORTHWEST KENTUCKY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR ALL OF SOUTHEAST MISSOURI THROUGH 8 PM. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 24 min |
| Apr 7, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 67 min |
| Apr 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 56 min |
| Apr 7, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 48 min |
| Apr 7, 3:15 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 30 min |
| Apr 7, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.